An algorithmic characterization of antimatroids

Share/Save/Bookmark

Boyd, E. Andrew and Faigle, Ulrich (1990) An algorithmic characterization of antimatroids. Discrete Applied Mathematics, 28 (3). pp. 197-205. ISSN 0166-218X

[img]
Preview
PDF
551Kb
Abstract:In an article entitled “Optimal sequencing of a single machine subject to precedence constraints” E.L. Lawler presented a now classical minmax result for job scheduling. In essence, Lawler's proof demonstrated that the properties of partially ordered sets were sufficient to solve the posed scheduling problem. These properties are, in fact, common to a more general class of combinatorial structures known as antimatroids, which have recently received considerable attention in the literature. It is demonstrated that the properties of antimatroids are not only sufficient but necessary to solve the scheduling problem posed by Lawler, thus yielding an algorithmic characterization of antimatroids. Examples of problems solvable by the general result are provided.
Item Type:Article
Copyright:© 1990 Elsevier
Faculty:
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Research Group:
Link to this item:http://purl.utwente.nl/publications/72792
Official URL:http://dx.doi.org/10.1016/0166-218X(90)90002-T
Export this item as:BibTeX
EndNote
HTML Citation
Reference Manager

 

Repository Staff Only: item control page

Metis ID: 140508